Alert archive / Virginia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 27, 2002, 6:13 PM EDT for Mecklenburg County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 27, 2002, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 272213
SVRAKQ
VAC117-272300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT THU JUN 27 2002
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 700 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES WEST OF BUFFALO SPRINGS...MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REACH
BUFFALO SPRINGS AROUND 630 PM
SPANISH GROVE AND FINCHLEY AROUND 645 PM
SKIPWITH AROUND 650 PM
ROGERS CORNER AND CHASE CITY AROUND 655 PM
BOYDTON AROUND 700 PM
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
WINDS UP TO 60 MILES AN HOUR.
VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
$$
HURLEY
&&
LAT...LON 3663 7871 3668 7869 3664 7855 3671 7864
3685 7852 3686 7839 3683 7829 3665 7825
3662 7870What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:10 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 3:10 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 310 PM EDT THU JUN 27 2002 IN SHORT TERM HAVE 2 MAIN AREAS OF CNVCN ATTM. FIRST AREA OVR WV ASSOC WITH SHTWV. THIS CNVCN MOVG ENE AND IS EXPCTD TO PERSIST THRU THE EVNG HRS...BUT PASS MAINLY N OF THE FA. SECOND AREA IN NE NC ASSOC WITH ANOTHR SHTWV AND MOVG SLOWLY NE. HAVE PUSHED POPS UP ACRS ERN AND NRN FA DUE TO THESE FEATURES. STILL A 40 POP ELSEWHERE IN GNLY MOIST UNSTBL AIR. SIMILAR TO YSTDY THERE IS CHC FOR SOME HVY RAIN AMTS WITH PW VALUES ARND 2 INCHES. LOWS TNT MAINLY IN THE MID 70S. ETA AND AVN IN GUD AGREEMENT THRU 60 HRS. CDFNT TIMING HAS BEEN PUSHED BACK IN BOTH MDLS TO LATE FRI. WILL KEEP 30 PCT FOR ALL OF FA ON FRI DURG THE DAY AND ACRS THE S CWA FRI NITE. MAX TEMPS ARE NOT QUITE AS WARM AS PREV DAYS...WITH MORE CLDS AND THE FROPA ON FRI. FRI MAX ARND 90 MOST FA...AND A FEW DEG COOLER IN THE NRN FA. IN THE LONGER TERM THE MDLS HAVE QUITE A DIFFERENT PATTERN THAN PREV MDL RUNS. NEW AVN MOVES THE E CST TROF OUT...BUT KEEPS A CLOSED LOW OVR THE SE US AND DVLPS A SFC LOW OVR THE CAROLINAS ON MON. HAVE ADDED POPS ACRS S CWA STARTING MON NITE AND SPREAD PCP UP THE CST INTO TUE. BEYOND TUE SHUD BE A DRY PD WITH HIS IN THE U80S TO M90S AND LOWS IN THE L-M70S. FCSTID = 9 SBY 72 87 65 87 / 50 30 10 10 OXB 74 88 67 87 / 50 30 10 10 ECG 76 91 72 87 / 50 30 20 20 ORF 76 90 72 86 / 50 30 20 20 PHF 75 90 70 87 / 50 30 20 20 AKQ 75 90 70 88 / 40 30 20 20 RIC 73 89 68 89 / 40 30 10 10 FVX 74 90 68 89 / 40 30 20 20 .AKQ... MD...SCA FM FENWICK ISL DE TO CHINCOTEAGUE. NC...SCA FM VA/NC BORDER TO CURRITUCK BCH LIGHT. VA...SCA CSTL WATERS FM CHINCOTEAGUE TO VA/NC BORDER. SCA FOR S CHES BAY FM NEW POINT COMFORT TO CAPE HENRY. SIEBERS
Nearby
Severe Thunderstorm Warnings in Virginia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.